MAUDE Adverse Event Report: STERIS CORPORATION SNOWDEN-PENCER; DISSECTOR

STERIS CORPORATION SNOWDEN-PENCER; DISSECTOR
Model Number SP8341
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device subject of the reported event was returned to steris for evaluation.Upon evaluation, it was discovered that the pin joining the jaw to the rod-link was broken which is indicative of excess force by user facility personnel.The cause of the reported event was attributed to user error.The flat nose dissector ifu states, "avoid mechanical shock or overstressing the devices; this will cause damage." a complaint review was performed and confirmed this to be an isolated event for the subject lot.Steris offered in-service training on the proper use and operation of the flat nose dissector, specifically on not overstressing the device, however the user facility declined.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that during a patient procedure the tip of their flat nose dissector broke.The procedure was completed successfully using a different device following a short delay.No report of injury.

Brand Name
SNOWDEN-PENCER
Common Device Name
DISSECTOR
Manufacturer (Section D)
STERIS CORPORATION
5 sunnen drive
maplewood MO 63143
Manufacturer (Section G)
STERIS CORPORATION
5 sunnen drive
maplewood MO 63143
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
4402597401
MDR Report Key23610647
Report Number1923569-2025-00014
Device Sequence Number18621301
Product Code GCJ
UDI-Device Identifier10885403171710
UDI-Public(01)10885403171710(10)H25
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSP8341
Device Catalogue NumberSP8341
Device Lot Number(10)H25
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Initial Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown